Ask a doctor

Juvederm Hyperpigmentation?

Hi, I had Juvederm injected for my nasiolabial folds last week, but I believe the injector genuinely missed. The product ended up just to the left of my left fold; I thought it had migrated, but even the initial swelling was in the same area. I waited a couple of days to be sure, and indeed it looked bad so I massaged the ridge down, but now there's a hyperpigmented line where it used to be. I'm really let down by the results, it looks worse than before. Will the hyperpigmentation go away?

Doctor Answers (5)

Juvederm and Hyperpigmentation

+1

   Juvederm may be placed too superficially or with too much volume.  If this is the case, hyaluronidase can dissolve this.  This hyperpigmentation may be the filler.  An exam would help sort this out.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 230 reviews

Hyperpigmentation following Juvederm treatment

+1

Hello, and sorry to hear about your negative result following the treatment. If you are not happy with the placement of the Juvederm, it can be dissolved with the enzyme hyaluronidase. The hyperpigmentation will improve over time. I would recommend visiting the physician who performed your injections, as he/she will be able to provide you with options that will help. Thank you and good luck!

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Juvederm and hyperpigmentation

+1

The Juvederm product itself does not cause brown pigmentation, but if you had irritation from massaging the product and inflamed your skin, you may develop some pigmentation, especially if you have a dark complexion.  You should return to your injector for assessment.  Avoid the sun and the pigmentation will gradually fade, although you may need to use a fading cream for quicker results.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

You might also like...

Hyperpigmentation after Juvederm?

+1

Depending on your skin type, any trauma could result in inflammation and hyper pigmentation. Especially if you get sun exposure on the red or inflamed area. It will usually fade but it's best  to avoid sun exposure or heat after treatment.  Use SPF daily and if needed, there are skin brighteners that can help reverse the discoloration.  You should follow up with your provider about any adverse events after your treatment

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 145 reviews

Hyperpigmentation after Juvederm Injection

+1

Hi! It is always good to wait a few days after getting injections as there is usually swelling. Now hyperpigmentation is another story. Often times if fillers such as Juvederm or Restylane are injected too superficially they can produce something called a tindal effect in which the skin can appear blue-grey in color. Once the filler dissolves over time, the hyperpigmentation will improve. I would recommend to massage the area where you feel the lumpiness and this will help. Don't worry it will get better!

Stacy Chimento, MD
Miami Dermatologic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.